Alert archive / Montana / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 62, NWS Great Falls, MT
NWS Great Falls, MT issued this severe thunderstorm warning at Jun 29, 2007, 7:30 PM MDT for Chouteau County, Montana. It was in force for 45 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 29, 2007, 7:30 PM MDT (01:30 UTC)
- Expired
- Jun 29, 2007, 8:15 PM MDT
- In force
- 45 min
- Issued by
- NWS Great Falls, MT
- Area
- Counties, with a storm outline in the text
County Chouteau County, MT
The radar
The Great Falls radar (KTFX), 49 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 29, 7:30 PM MDT | HAIL 0.75 | 15 E Power, MT | WIND GUSTS TO 35 MPH. HAIL IN DRIFTS...0.06 INCH RAINFALL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 29, 2:19 PM MDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Great_falls, MT (KTFX), launched 00:00Z, 1.5 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 137 J/kg
- Mixed-layer CIN
- -190 J/kg
- Mixed-layer LCL
- 3505 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 4 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KTFX 300130
SVRTFX
MTC015-300215-
/O.NEW.KTFX.SV.W.0062.070630T0130Z-070630T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREAT FALLS MT
730 PM MDT FRI JUN 29 2007
THE NATIONAL WEATHER SERVICE IN GREAT FALLS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WEST CENTRAL CHOUTEAU COUNTY IN NORTH CENTRAL MONTANA...
* UNTIL 815 PM MDT
* AT 724 PM MDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM 15 MILES EAST OF POWER...MOVING NORTHEAST AT 30 MPH.
* THE SEVERE THUNDERSTORM WILL GENERALLY REMAIN OVER RURAL AREAS OF
WEST CENTRAL CHOUTEAU COUNTY.
HAIL TO THE SIZE OF NICKELS AND WIND GUSTS TO 60 MPH ARE LIKELY WITH
THIS STORM.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM MDT
FRIDAY EVENING FOR NORTHWESTERN MONTANA.
LAT...LON 4784 11141 4769 11143 4772 11121 4812 11079
4812 11121
$$
THOMSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 5:12 PM MDT, 2 hours 18 minutes earlier.
Area forecast discussion, Jun 29, 5:12 PM MDT, 2 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREAT FALLS MT 512 PM MDT FRI JUN 29 2007 UPDATE TO AVIATION SECTION ONLY. .DISCUSSION... TONIGHT THRU SUNDAY...A DEVELOPING PACIFIC STORM SYSTEM WILL AFFECT THE FORECAST AREA THROUGH EARLY SATURDAY. LOW LEVEL MOISTURE...DIRECTIONAL SHEAR THROUGH THE MID LEVELS...AND EXCEPTIONAL WARMTH THIS AFTERNOON WILL TRANSLATE TO THUNDERSTORM DEVELOPMENT THIS EVENING. THUNDERSTORMS WILL INITIATE PRIMARILY ALONG THE ROCKY MOUNTAIN FRONT EARLY THIS EVENING...AND INTENSIFY LATER OVER THE NORTH CENTRAL PLAINS. SEVERE HAIL AND DAMAGING WIND GUSTS ARE THE PRIMARY CONCERN FOR THIS EVENING AND TONIGHT. A SURFACE COLD FRONT WILL CROSS THE FORECAST AREA TONIGHT...COOLING TEMPERATURES AND BRINGING NORTHWESTERLY FLOW AT THE SURFACE DURING SATURDAY. WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL REMAIN DURING SATURDAY...HOWEVER NONE ARE EXPECTED TO BE SEVERE. SOUTHWESTERLY FLOW ALOFT WILL CONTINUE THROUGH SUNDAY...WARMING AFTERNOON TEMPERATURES ABOVE THE SEASONAL AVERAGE DURING SUNDAY...PARTICULARLY ACROSS SOUTHWEST MONTANA. ZUMPFE SUNDAY NIGHT THROUGH FRIDAY...SUNDAY NIGHT BEGINS WITH A SLIGHTLY UNSETTLED PATTERN. LOW PRESSURE WILL BE OVER THE EASTERN PACIFIC WITH SOUTHWEST FLOW OVER THE ZONES. A WEAK DISTURBANCE MOVES OVER THE NORTHERN ROCKIES BY MONDAY MORNING BUT MOST OF THE EFFECT WILL BE NORTH IN CANADA. HIGH PRESSURE SLOWLY BEGINS TO BUILD MONDAY AND A FLAT RIDGE WILL BE OVER THE AREA BY TUESDAY. THIS HIGH PRESSURE RIDGE WILL REMAIN OVER THE AREA THROUGH FRIDAY AND KEEP THE AIRMASS WARM AND DRY. WEAK AFTERNOON INSTABILITY WILL DEVELOP EACH DAY BUT THE CHANCE OF PRECIPITATION WILL REMAIN SLIGHT. ZELZER && .AVIATION... UPDATED 2310Z. AN UPPER TROF WILL APPROACH WESTERN MONTANA TONIGHT. THE AIRMASS OVER CENTRAL AND NORTH CENTRAL MONTANA IS VERY UNSTABLE THIS AFTERNOON AND WILL CONTINUE THROUGH 06Z TONIGHT WITH STRONG THUNDERSTORMS...SOME SEVERE WITH LARGE HAIL AND STRONG WINDS. VFR CONDITIONS WILL PREVAIL EXCEPT MVFR CONDITIONS NEAR THUNDERSTORMS. && .PRELIMINARY POINT TEMPS/POPS... GTF 57 81 53 85 / 40 10 20 20 CTB 53 77 49 82 / 50 10 10 10 HLN 55 83 51 87 / 30 10 20 20 BZN 51 84 48 88 / 20 20 20 20 WEY 44 82 41 84 / 20 20 10 10 DLN 51 83 45 86 / 20 10 10 10 HVR 59 82 51 84 / 40 10 20 20 LWT 56 76 50 80 / 30 10 30 20 && .TFX WATCHES/WARNINGS/ADVISORIES... SEVERE THUNDERSTORM WATCH UNTIL 11 PM MDT THIS EVENING FOR MTZ009>014-044>051. && SHORT TERM...ZUMPFE LONG TERM...ZELZER AVIATION...CAMP WEATHER.GOV/GREATFALLS
Hazardous weather outlook, Jun 29, 3:01 PM MDT, 4 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREAT FALLS MT 301 PM MDT FRI JUN 29 2007 MTZ009>014-044>051-301300- NORTHERN ROCKY MOUNTAIN FRONT-EASTERN GLACIER-HILL-CASCADE- CHOUTEAU-CENTRAL AND SOUTHERN LEWIS AND CLARK-TOOLE-LIBERTY- EASTERN PONDERA-BLAINE-SOUTHERN ROCKY MOUNTAIN FRONT- EASTERN TETON-JUDITH BASIN-FERGUS- 301 PM MDT FRI JUN 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MONTANA...NORTH CENTRAL MONTANA AND SOUTHWEST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT A SEVERE THUNDERSTORM WATCH IS IN EFFECT THROUGH 11 PM MDT. THERE IS A RISK OF LARGE HAIL AND DAMAGING WINDS DURING THIS TIME. THUNDERSTORMS WILL LIKELY INITIATE ALONG THE EASTERN SLOPE OF THE NORTHERN ROCKIES EARLY THIS EVENING...THEN DEVELOPMENT WILL MOVE EAST OVER THE NORTH CENTRAL PLAINS THROUGH LATE EVENING. PLEASE STAY TENDED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES...FORECASTS...AND WARNINGS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MTZ008-015-052>055-301300- BEAVERHEAD-MADISON-JEFFERSON-BROADWATER-MEAGHER-GALLATIN- 301 PM MDT FRI JUN 29 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST MONTANA. .DAY ONE...THIS AFTERNOON AND TONIGHT THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Jun 29, 3:00 PM MDT, 4 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
300 PM MDT FRI JUN 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0253 PM HAIL 26 N BLACKFOOT 48.95N 112.84W
06/29/2007 M1.75 INCH GLACIER MT CO-OP OBSERVER
US CUSTOMS AT DEL BONITA HAD GOLF BALL SIZE HAIL.
&&
WILLIAMSON DCLocal storm report, Jun 29, 4:19 PM MDT, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GREAT FALLS MT
419 PM MDT FRI JUN 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0253 PM HAIL 26 N BLACKFOOT 48.95N 112.84W
06/29/2007 M1.75 INCH GLACIER MT CO-OP OBSERVER
US CUSTOMS AT DEL BONITA HAD GOLF BALL SIZE HAIL.
0335 PM HAIL 10 N DUPUYER 48.34N 112.50W
06/29/2007 M0.50 INCH PONDERA MT TRAINED SPOTTER
MOST HAIL WAS PEA SIZED
&&
WILLIAMSON DCLocal storm report, Jun 29, 4:43 PM MDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
443 PM MDT FRI JUN 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0435 PM HAIL SWEET GRASS 49.00N 111.96W
06/29/2007 E1.75 INCH TOOLE MT OTHER FEDERAL
REPORT MADE FROM SWEET GRASS PORT OF ENTRY
&&
MCGINNISLocal storm report, Jun 29, 4:47 PM MDT, 2 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
447 PM MDT FRI JUN 29 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL 25 NW CHOTEAU 48.07N 112.56W
06/28/2007 E0.25 INCH TETON MT TRAINED SPOTTER
HAIL OCCURRED FOR LESS THAN 1 MINUTE
&&
MCGINNISThe office that day
Everything else NWS Great Falls, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 7:23 PM MDT | Severe Thunderstorm Warning | TFX | Pondera, Teton | 54 min |
| Jun 29, 7:55 PM MDT | Severe Thunderstorm Warning | TFX | Chouteau, Liberty | 65 min |
| Jun 29, 8:26 PM MDT | Severe Thunderstorm Warning | TFX | Hill | 64 min |
| Jun 29, 9:03 PM MDT | Severe Thunderstorm Warning | TFX | Chouteau | 27 min |
| Jun 29, 9:21 PM MDT | Severe Thunderstorm Warning | TFX | Blaine, Hill | 54 min |
| Jun 29, 10:15 PM MDT | Severe Thunderstorm Warning | TFX | Blaine | 60 min |
| Jun 29, 11:28 PM MDT | Severe Thunderstorm Warning | TFX | Blaine | 32 min |
| Jun 30, 5:34 PM MDT | Severe Thunderstorm Warning | TFX | Fergus, Judith Basin | 41 min |
Nearby
Severe Thunderstorm Warnings in Montana, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.